Alert archive / Colorado / Wind Advisories in 2018
Wind Advisory 5, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at Apr 1, 2018, 2:52 PM MDT for 10 counties in Colorado; Grand County, Uintah County, Utah. It took effect at Apr 2, 2018, 12:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2018, 2:52 PM MDT (20:52 UTC)
- In effect from
- Apr 2, 2018, 12:00 PM MDT
- Expired
- Apr 3, 2018, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Eagle County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Moffat County, CO, Montrose County, CO, Pitkin County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 49 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.9 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2684 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS75 KGJT 012052 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 252 PM MDT Sun Apr 1 2018 COZ001-002-020500- /O.NEW.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/ Lower Yampa River Basin-Central Yampa River Basin- 252 PM MDT Sun Apr 1 2018 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT MONDAY... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect from noon to 9 PM MDT Monday. * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds are expected to increase throughout the afternoon Monday with the strongest winds expected during the evening hours as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
7 follow-up statements
354 WWUS75 KGJT 020353 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 953 PM MDT Sun Apr 1 2018 COZ001-002-021200- /O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/ Lower Yampa River Basin-Central Yampa River Basin- 953 PM MDT Sun Apr 1 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT MONDAY... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds are expected to increase throughout the afternoon Monday with the strongest winds expected during the evening hours as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
985 WWUS75 KGJT 020916 NPWGJT URGENT - WEATHER MESSAGE National Weather Service GRAND JUNCTION CO 316 AM MDT Mon Apr 2 2018 COZ001-002-022200- /O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/ Lower Yampa River Basin-Central Yampa River Basin- Including the cities of Rangely, Dinosaur, Craig, Hayden, and Meeker 316 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
997 WWUS75 KGJT 021519 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 919 AM MDT Mon Apr 2 2018 COZ006>008-011-UTZ027-022330- /O.EXB.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/ Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat- 919 AM MDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect until midnight MDT tonight. * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, Hotchkiss, Delta, Moab, and Castle Valley. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected late this evening as the cold front passes north to south through eastern Utah and western Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-009-010-013-022330- /O.EXB.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/ Roan and Tavaputs Plateaus-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 919 AM MDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect until midnight MDT tonight. * LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, and Trappers Lake. * WINDS...West 35 to 45 mph with gusts up to 70 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ UTZ024-022330- /O.EXA.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/ Eastern Uinta Basin- 919 AM MDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect until 9 PM MDT this evening. * LOCATIONS INCLUDE...Vernal and Ballard. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ001-002-022330- /O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/ Lower Yampa River Basin-Central Yampa River Basin- 919 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, and Meeker. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
782 WWUS75 KGJT 021540 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 940 AM MDT Mon Apr 2 2018 COZ001-002-UTZ024-030000- /O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0300Z/ Lower Yampa River Basin-Central Yampa River Basin- Eastern Uinta Basin- 940 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM UNTIL 9 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Vernal, and Ballard. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ006>008-011-UTZ027-030000- /O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/ Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat- 940 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, Hotchkiss, Delta, Moab, and Castle Valley. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected late this evening as the cold front passes north to south through eastern Utah and western Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-009-010-013-030000- /O.CON.KGJT.WI.Y.0005.180402T1800Z-180403T0600Z/ Roan and Tavaputs Plateaus-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 940 AM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, and Trappers Lake. * WINDS...West 35 to 45 mph with gusts up to 70 mph. * TIMING...Winds are expected to increase throughout the afternoon today with the strongest winds expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
756 WWUS75 KGJT 021906 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 106 PM MDT Mon Apr 2 2018 COZ014-030315- /O.EXA.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/ Upper Gunnison River Valley- 106 PM MDT Mon Apr 2 2018 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... The National Weather Service in Grand Junction has issued a Wind Advisory, which is in effect until midnight MDT tonight. * LOCATIONS INCLUDE...Gunnison and Cimarron. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...The strongest winds are expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ001-002-UTZ024-030300- /O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0300Z/ Lower Yampa River Basin-Central Yampa River Basin- Eastern Uinta Basin- 106 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATIONS INCLUDE...Rangely, Dinosaur, Craig, Hayden, Meeker, Vernal, and Ballard. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...The strongest winds are expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ006>008-011-UTZ027-030315- /O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/ Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin-Arches/Grand Flat- 106 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, Hotchkiss, Delta, Moab, and Castle Valley. * WINDS...West 25 to 35 mph with gusts up to 50 mph. * TIMING...The strongest winds are expected late this evening as the cold front passes north to south through eastern Utah and western Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-009-010-013-030315- /O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/ Roan and Tavaputs Plateaus-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 106 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, and Trappers Lake. * WINDS...West 35 to 45 mph with gusts up to 70 mph. * TIMING...The strongest winds are expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
667 WWUS75 KGJT 030251 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 851 PM MDT Mon Apr 2 2018 COZ001-002-UTZ024-030400- /O.EXP.KGJT.WI.Y.0005.000000T0000Z-180403T0300Z/ Lower Yampa River Basin-Central Yampa River Basin- Eastern Uinta Basin- 851 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Increased cloud cover and the passage of the cold front has allowed winds to gradually start winding down. Breezy conditions will persist overnight but wind speeds and gusts are not expected to exceed advisory criteria. Therefore, the wind advisory will be allowed to expire. $$ COZ006>008-011-014-UTZ027-030600- /O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/ Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Upper Gunnison River Valley-Arches/Grand Flat- 851 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Grand Junction, Fruita, Palisade, Collbran, De Beque, New Castle, Mesa, Parachute, Rifle, Silt, Eagle, Edwards, Glenwood Springs, Carbondale, Basalt, Montrose, Hotchkiss, Delta, Gunnison, Cimarron, Moab, and Castle Valley. * WINDS...West to northwest 25 to 35 mph with gusts up to 50 mph. * TIMING...The strongest winds are expected late this evening as the cold front passes north to south through eastern Utah and western Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$ COZ003-009-010-013-030600- /O.CON.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/ Roan and Tavaputs Plateaus-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 851 PM MDT Mon Apr 2 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * LOCATIONS INCLUDE...Rio Blanco, Aspen, Vail, Snowmass, Buford, and Trappers Lake. * WINDS...West 35 to 45 mph with gusts up to 70 mph. * TIMING...The strongest winds are expected this evening as the cold front passes north to south through northwestern Colorado. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that a significant wind event is expected or occurring. Winds this strong can make driving difficult. Use extra caution. People, especially those with respiratory illnesses, heart disease, the elderly, and children are recommended to stay indoors and avoid prolonged outdoor exercise or heavy exertion due to wind-blown dust. && $$
743 WWUS75 KGJT 030552 NPWGJT URGENT - WEATHER MESSAGE National Weather Service Grand Junction CO 1152 PM MDT Mon Apr 2 2018 COZ006>008-011-014-UTZ027-030700- /O.EXP.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/ Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin- Central Gunnison and Uncompahgre River Basin- Upper Gunnison River Valley-Arches/Grand Flat- 1152 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Gusty northwest winds up to 35 mph will continue through the early morning hours. However, speeds are expected to remain below wind advisory criteria. Therefore, the wind advisory will be allowed to expire at midnight. $$ COZ003-009-010-013-030700- /O.EXP.KGJT.WI.Y.0005.000000T0000Z-180403T0600Z/ Roan and Tavaputs Plateaus-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys-Flat Tops- 1152 PM MDT Mon Apr 2 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT MDT TONIGHT... Gusty northwest winds up to 35 mph will continue through the early morning hours. However, speeds are expected to remain below wind advisory criteria. Therefore, the wind advisory will be allowed to expire at midnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at Apr 1, 11:01 AM MDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 1, 11:01 AM MDT, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service GRAND JUNCTION CO 1101 AM MDT Sun Apr 1 2018 .SHORT TERM...(Today through Monday) Issued at 302 AM MDT Sun Apr 1 2018 Models have scaled back precip amounts for the little wave dropping down over the northern mountains this morning. In fact, no areas reporting any snow or rain at this time though webcams look like it might start snowing any minute up at Rabbit Ears Pass. Didn't make any major changes to grids as some snow is still likely through about 9AM with the Park Range still being favored for 1 to 2 inches. The rest of the CWA will see almost an exact duplicate of yesterday's weather. Plenty of sunshine with a few clouds thrown in for good measure, temperatures still warm, and some breezy afternoon winds. Another typical spring day. On Monday, a cold front over Idaho and Montana will start dropping southward. As it approaches, the pressure gradient will tighten considerably causing some gusty afternoon winds, especially up north, reaching 30 to 40 MPH at times. This may cause some fire weather concerns as described below. As far as precipitation is concerned, like the wave moving overhead now, models have pulled back on QPF amounts along the Continental Divide so a few more model runs should nail the specifics. Precip does look to start in the afternoon to early evening hours Monday along the WY/CO border and the northern/central mountains before shifting southward. Those areas along and south of I-70 will see partly sunny skies and also some gusty winds from about noon onwards. West to southwesterly winds will keep warm air pumping into the region and bring warm temperatures to the region. .LONG TERM...(Monday night through Saturday) Issued at 302 AM MDT Sun Apr 1 2018 The good news there is weather to talk about in the long term. The bad news is there is weather to talk about in the long term. Actually the models are in fair agreement through most of the next week...it is not until next weekend or just outside the fringe of this forecast when agreement in the West breaks down. This is an important period since another decent AR event moves onto the coast. This moisture if it arrives with dynamics has the potential to bring a spike in precipitation before we reach the normal date at which the snowpack reaches it's apex. There is a lot of time for things to change as the tropical system and moisture that will drive the AR is still West of the Hawaiian Islands. Before this arrives however the Hudson Bay Vortex will be blocking the high latitudes. As a result the next system swinging through northern Rockies will have some decent cold air associated with it. There is also a weak tap of moisture ahead of it which will bring snow showers to the high country as the cold front swings through Monday evening. This will be a fairly quick moving system so the chance of significant snow accumulations will be limited. It will however bring a noticeable cool down for Tuesday with highs maybe 15 to 20 colder than Monday's highs. A return to mild conditions will quickly return by midweek however as the westerlies take control of the flow across the lower 48. A constant transport of moisture into the late week period will gradually moisten the atmosphere back down to the hills by late week with some light showers developing by Friday afternoon across the north. The bigger system with the associated AR arrives to the Left Coast by Saturday and pushes a transitory ridge over the central Rockies so there should be a brief dry period before we hopefully get some better precipitation. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1051 AM MDT Sun Apr 1 2018 VFR conditions will prevail with some lower cloud bases along the Continental Divide this afternoon. Breezy conditions are expected across the region ending around 01Z. && .FIRE WEATHER... Issued at 302 AM MDT Sun Apr 1 2018 An approaching front will cause the pressure gradient to tighten across eastern Utah and western Colorado on Monday. Sustained winds across the area will vary from 15 to 25 MPH Monday afternoon with gusts of 25 to 40 MPH possible. The strongest winds will be north of I-70 as the front approaches. As this occurs, humidities will be at or just below 15% which will increase critical fire weather conditions. Red Flag conditions look increasingly likely for CO zones 290, 292, and 207 and UT zones 490 and 491 but the latest fuels information is unavailable at this time. With that, will hold off on issuing any fire weather watches though again, conditions look to be very favorable for Red Flag conditions to be reached from noon through 6PM Monday. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...None. UT...None. && SHORT TERM...TGR LONG TERM...15 AVIATION...MPM FIRE WEATHER...TGR
Hazardous weather outlook, Apr 1, 5:19 AM MDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service GRAND JUNCTION CO 519 AM MDT Sun Apr 1 2018 COZ001>014-017>023-UTZ022>025-027>029-021200- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 519 AM MDT Sun Apr 1 2018 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight An inch or two of snow is possible over the Park Range this morning before ending mid-morning. Gusty winds of 20 to 30 MPH will occur again this afternoon towards the evening hours. .DAYS TWO THROUGH SEVEN...Monday through Saturday Fire weather concerns increase Monday as winds gust between 30 to 40 MPH across the warning area and humidities drop to 15%. The winds will increase in response to a cold front approaching from the northwest. A quick shot of snow is possible along the Continental Divide late Monday night. After that, Thursday onwards into the weekend looks promising for some precipitation. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 2:47 PM MDT | Red Flag Warning | GJT | Archuleta, Delta, Dolores, Garfield, Hinsdale, La Plata and 6 more | 30 hr |
Nearby
Wind Advisories in Colorado, 2018Wind Advisories in Utah, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.